Alert archive / Indiana / Wind Advisories in 2016
Wind Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 1, 2016, 2:29 PM EDT for 39 counties in Indiana. It took effect at Apr 2, 2016, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 2:29 PM EDT (18:29 UTC)
- In effect from
- Apr 2, 2016, 10:00 AM EDT
- Expired
- Apr 2, 2016, 4:33 PM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS73 KIND 011829 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 229 PM EDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT FOR SATURDAY... ...FREEZE ADVISORY IN EFFECT FOR MUCH OF CENTRAL INDIANA FOR LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING... INZ036-037-039>049-051>057-060>065-067>072-020230- /O.NEW.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ /O.NEW.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 229 PM EDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TIMING...10AM TO 8PM SATURDAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. TEMPERATURES BELOW FREEZING MAY KILL ANY UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ021-028>031-035-038-020230- /O.NEW.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 229 PM EDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. * TIMING...10AM TO 8PM SATURDAY. * WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PUMA
5 follow-up statements
593 WWUS73 KIND 020146 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 946 PM EDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT FOR SATURDAY... ...FREEZE ADVISORY IN EFFECT FOR MUCH OF CENTRAL INDIANA FOR LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING... INZ036-037-039>049-051>057-060>065-067>072-021000- /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ /O.CON.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 946 PM EDT FRI APR 1 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING...10AM TO 8PM SATURDAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. TEMPERATURES BELOW FREEZING MAY KILL ANY UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ021-028>031-035-038-021000- /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 946 PM EDT FRI APR 1 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... * TIMING...10AM TO 8PM SATURDAY. * WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KIND 020745 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EDT SAT APR 2 2016 INZ036-037-039>049-051>057-060>065-067>072-021545- /O.UPG.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/ /O.NEW.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/ /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 345 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. TEMPERATURES BELOW FREEZING WILL LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ021-028>031-035-038-021545- /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 345 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * TIMING...10AM TO 8PM SATURDAY. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
848 WWUS73 KIND 021358 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 958 AM EDT SAT APR 2 2016 ...VERY WINDY TODAY AND FREEZING TEMPERATURES TONIGHT... INZ036-037-039>049-051>057-060>065-067>072-022200- /O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/ /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 958 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ021-028>031-035-038-022200- /O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 958 AM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...10AM TO 8PM TODAY. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PUMA
749 WWUS73 KIND 021851 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EDT SAT APR 2 2016 ...VERY WINDY LATE THIS AFTERNOON AND FREEZING TEMPERATURES TONIGHT... INZ036-037-039>049-051>057-060>065-067>072-030300- /O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/ /O.CON.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 251 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ021-028>031-035-038-030000- /O.CON.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 251 PM EDT SAT APR 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...10AM TO 8PM TODAY. * WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
234 WWUS73 KIND 022033 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 433 PM EDT SAT APR 2 2016 ...VERY WINDY LATE THIS AFTERNOON AND FREEZING TEMPERATURES TONIGHT... INZ036-037-039>049-051>057-060>065-067>072-030000- /O.UPG.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/ /O.NEW.KIND.HW.W.0001.160402T2033Z-160403T0000Z/ /O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/ MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 433 PM EDT SAT APR 2 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...4PM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR FREEZING TEMPERATURES. * WINDS...WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED. * TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE EXPECTED EARLY SUNDAY MORNING. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ021-028>031-035-038-030000- /O.UPG.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/ /O.NEW.KIND.HW.W.0001.160402T2033Z-160403T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 433 PM EDT SAT APR 2 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...10AM TO 8PM TODAY. * WINDS...WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED. * IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND POSSIBLY DAMAGED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 1, 1:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 PM EDT FRI APR 1 2016 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 138 PM EDT FRI APR 1 2016 CHANGEABLE WEATHER IS EXPECTED THROUGH THE WEEKEND AS A SERIES OF UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE GREAT LAKES AND NORTHERN INDIANA...RESULTING IN SMALL CHANCES FOR RAIN TONIGHT AND ON SATURDAY AFTERNOON. GUSTY WINDS ARE EXPECTED WITH THE PASSING SYSTEM ON SATURDAY AS A WEAK COLD FRONT PASSES. AS COLDER AIR ARRIVES ON SATURDAY...TEMPERATURES BELOW FREEZING WILL BE POSSIBLE ON SUNDAY MORNING.ANOTHER QUICK MOVING LOW PRESSURE SYSTEM WILL THEN PUSH INTO THE STATE ON SUNDAY AFTERNOON THROUGH EARLY MONDAY...PROVIDING YET ANOTHER CHANCE FOR RAIN. SMALL RAIN SHOWER CHANCES AND COOLER TEMPERATURES ARE EXPECTED TO PERSIST INTO THE NEXT WORK WEEK...AS COOL NORTHWEST FLOW IS EXPECTED TO PERSIST ALOFT. && .NEAR TERM /TONIGHT/... ISSUED AT 138 PM EDT FRI APR 1 2016 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE IN PLACE OVER THE GREAT LAKES WITH BROAD CYCLONIC FLOW IN PLACE ACROSS INDIANA. HIGH PRESSURE WAS FOUND OVER THE WESTERN PLAINS. WATER VAPOR SHOWED A SHORT WAVE OVER SRN WI/NRN ILLINOIS AND RADAR SHOWS SCT RAIN SHOWERS OVER NRN ILL AND NRN INDIANA. THE UPPER WAVE IS EXPECTED TO DEPART THE AREA LATE THIS AFTERNOON AND INSTABILITY WILL BE LOST AS HEATING IS LOST LATE IN THE DAY. HRRR SHOWS A BAND OF PRECIP PASSING ASSOCIATED WITH A SECONDARY SURFACE TROUGH...PERHAPS ASSOCIATED WITH CURRENT RADAR FEATURES OVER SW WISCONSIN. WILL KEEP A LOW CHC FOR POPS IN THE FORECAST THIS EVENING AS THIS FEATURE PASSES.,..MAINLY ACROSS THE NRN PARTS OF THE FORECAST AREA....TRENDING TOWARD A DRY FORECAST ELSEWHERE AS FORECAST SOUNDINGS CONTINUE TO SHOW A DRY COLUMN OVERNIGHT. WITH ONGOING COLD AIR ADVECTION WILL USE A BLEND ON TEMPS...WITH LOWS IN THE MIDDLE 30S. FROST WILL NOT BE EXPECTED OVERNIGHT AS THE PRESSURE GRADIENT ACROSS THE AREA SHOULD KEEP WINDS IN THE 5-10 KNT RANGE...PROVIDING SOME MIXING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 138 PM EDT FRI APR 1 2016 ACTIVE WEATHER ON SATURDAY AS THE GFS AND NAM BOTH SUGGEST A MODERATED SHORT WAVE DIGGING ACROSS CENTRAL INDIANA AMID THE NW FLOW IN PLACE ALOFT. 850MB WINDS SUGGEST A JET MAX NEAR 45-50 KNTS PUSHING ACROSS CENTRAL INDIANA ON SATURDAY AFTERNOON ALONG THE TROUGH AXIS. FORECAST SOUNDINGS ON SATURDAY SHOW ATTAINABLE CONVECTIVE TEMPERATURES IN THE UPPER 40S...WITH SATURATED MID LEVELS BY AFTERNOON. WITH WINDS WITHIN THIS LAYER AT 40-50KNTS...ANY SHOWERS THAT DEVELOP COULD MIX DOWN SOME OF THOSE HIGHER END GUSTY WINDS. THUS WILL CONTINUE TO INCLUDE A LOW CHC POP THROUGH THE AFTERNOON HOURS MAINLY ACROSS THE NRN PARTS OF THE FORECAST AREA WHERE DYNAMICS ARE BEST. WILL ALSO ISSUE A WIND ADVISORY AS GUSTS OF 40-50 MPH APPEAR POSSIBLE DURING PEAK HEATING HOURS. MODELS SUGGEST ONGOING COLD AIR ADVECTION CONTINUES ON SATURDAY NIGHT AS 850MB TEMPS FALL TO NEAR -10C BY 06Z SUNDAY. MODELS SUGGEST SURFACE RIDGING BUILDING ACROSS THE CENTRAL INDIANA WHICH SHOULD ALLOW FOR CLEAR SKIES AND LIGHT WINDS. WITH GUIDANCE ALREADY SUGGESTING TEMPS BELOW FREEZING...A FREEZE WATCH WILL BE NEEDED ACROSS PARTS OF CENTRAL INDIANA WHERE THE GROWING SEASON IS IN PLAY. DRY WEATHER LOOKS IN STORE FOR MOST OF SUNDAY AS THE SURFACE RIDGE OF HIGH PRESSURE DEPARTS THE AREA. HOWEVER...YET ANOTHER UPPERSHORT WAVE AND QUICK MOVING LOW PRESSURE SYSTEM LOOKS TO PUSH INTO INDIANA AND THE GREAT LAKES ON LATE SUNDAY AND EARLY MONDAY. MODELS SUGGEST AN IMPRESSIVE THERMAL GRADIENT ACROSS THE STATE AS THE SYSTEM PASSES...DELIVERING QUICK SHOTS OF WARM AIR ADVECTION ON SUNDAY NIGHT AND A RETURN TO COLD AIR ADVECTION ON MONDAY. MODELS SUGGEST BEST SATURATION NEAR 12Z MONDAY AS THESE SYSTEMS PASS...BUT FOR NOW WILL INCLUDE LOW CHC POPS LATE SUNDAY AND EARLY MONDAY. BY LATE IN THE DAY ON MONDAY PRECIP CHCS SHOULD BE DIMINISHED AS HIGH PRESSURE BUILDS ACROSS THE REGION AND FORECAST SOUNDINGS SUGGEST SUBSIDENCE AND TRAPPED STRATOCU AMID COLD AIR ADVECTION. WILL TREND LOWS ON SUNDAY NIGHT WARMER THAN MAVMOS AND HIGHS ON MONDAY COOLER THAN MEXMOS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 140 PM EDT FRI APR 1 2016 THE INTIALIZATION FROM THE REGIONAL SOFTWARE WILL BE USED WITH HIGH CONFIDENCE. CONFIDENCE IS SLIGHTLY LESS FOR TUESDAY NIGHT INTO WEDNESDAY THAN FOR THE REST OF THE PERIOD. VARIOUS FORECAST TECHNIQUES MOSTLY SHOW GOOD AGREEMENT. THERE ARE SOME DIFFERENCES IN THE TIMING OF A LOW PRESSURE SYSTEM THAT WILL CROSS THE AREA MIDWEEK. THESE ARE NOT GREAT BUT REDUCE FORECAST CONFIDENCE SOMEWHAT. && .AVIATION /DISCUSSION FOR 011800Z TAF ISSUANCE/... ISSUED AT 1247 PM EDT FRI APR 1 2016 HE MOST SIGNIFICANT ISSUE IS THE WIND SATURDAY. DURING THE AFTERNOON IT COULD BE SUSTAINED AT 30 KNOTS WITH GUSTS TO 45 KNOTS. TODAY WINDS ARE GOING TO BE 10-15 KNOTS WITH GUSTS TO 25 KNOTS AND FOR TONIGHT THEY SHOULD BE 7-12 KNOTS. WIND DIRECTION WILL BE WEST OR NORTHWEST THROUGH THE PERIOD. EXPECT PERSISTENT BROKEN CLOUDS. THEY SHOULD BE MOSTLY AT VFR HEIGHTS...BUT MAY DIP TO MVFR LEVELS AT TIMES. SCATTERED SHOWERS WILL OCCUR IN THE NORTHERN PART OF THE AREA...MOSTLY DURING THE DAYLIGHT HOURS. VISIBILITIES ARE LIKELY TO STAY AT OR ABOVE 6 MILES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Apr 1, 4:15 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 415 AM EDT FRI APR 1 2016 INZ036-037-039>049-051>057-060>065-067>072-020815- MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 415 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: AN UPPER WAVE WILL BRING SMALL CHANCES FOR SHOWERS TODAY ALONG WITH WIND GUSTS AROUND 30-35 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: IT WILL BE WINDY SATURDAY AFTERNOON WITH WEST WINDS 20 TO 30 MPH GUSTING AROUND 45 MPH. BELOW FREEZING TEMPERATURES ARE POSSIBLE SATURDAY NIGHT AND MONDAY NIGHT. THERE COULD ALSO BE AREAS OF FROST AROUND EARLY SUNDAY MORNING. DISCUSSION: AN UPPER TROUGH WILL DIG INTO THE GREAT LAKES AND BRING COLDER THAN NORMAL TEMPERATURES TO CENTRAL INDIANA THIS WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL GENERATE VERY GUSTY WINDS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035-038-020815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO 415 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: AN UPPER WAVE WILL BRING SMALL CHANCES FOR SHOWERS TODAY ALONG WITH WIND GUSTS AROUND 30-35 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: IT WILL BE WINDY SATURDAY AFTERNOON WITH WEST WINDS 20 TO 30 MPH GUSTING AROUND 45 MPH. BELOW FREEZING TEMPERATURES ARE POSSIBLE SATURDAY NIGHT AND MONDAY NIGHT. DISCUSSION: AN UPPER TROUGH WILL DIG INTO THE GREAT LAKES AND BRING COLDER THAN NORMAL TEMPERATURES TO CENTRAL INDIANA THIS WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL GENERATE VERY GUSTY WINDS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 1, 11:31 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 AM EDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 4 SSE LAFAYETTE 40.36N 86.84W
03/31/2016 TIPPECANOE IN EMERGENCY MNGR
CAPTURED ON VIDEO A BRIEF TORNADO TOUCHED DOWN 3.5
MILES SOUTHEAST OF LAFAYETTE AT WABASH NATIONAL
TRAILERS. A GUARD SHACK WAS DESTROYED...A CAR ROLLED
OVER AND CONSTRUCTION TRAILER WAS DAMAGED AND NEARLY
ROLLED OVER. TORNADO ESTIMATED TO BE AN EF1 WITH WIND
SPEEDS NEAR 100 MPH.
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:29 PM EDT | Freeze Watch | IND | Bartholomew, Boone, Brown, Clay, Daviess, Decatur and 26 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.